IJESER Federal Polytechnic Wannune | School of Engineering and Environmental Sciences

Interception Conditions in Multi-Agent Pursuit-Evasion Game with Integral and Geometric Constraints on Control Functions

Volume 1 Issue 2

Authors

  1. D.T. Gbande
    Department of Statistics, Federal Polytechnic Wannune, Benue State, Nigeria
  2. J. Adamu
    Department of Mathematics, Federal University Gashu’a, Yobe State, Nigeria
  3. M.T .Atov
    Department of Statistics, Federal Polytechnic Wannune, Benue State, Nigeria
  4. A.I. Chivir
    Department of Statistics, Federal Polytechnic Wannune, Benue State, Nigeria
  5. A.D. Nongu
    Department of Computer Science, Federal Polytechnic Wannune, Benue State, Nigeria

Abstract

In this paper, the authors carefully examine a pursuit-evasion differential game problem involving multiple
number of pursuers and one evader in the Hilbert space 𝑙2 . Players' motions obey certain first-order differential
equations. Control functions of the pursuers and evader are subject to integral and geometric constraints
respectively. The payoff function is the infimum of the distance between evader and closest pursuer when the
game comes to an end at a fixed time πœƒ which is termed as duration of the game. During the course of the game,
pursuers try to minimize the payoff and the evader tries to do the opposite. The authors obtain the value of the
game and construct optimal strategies of the players. The results are established through the construction of
attainability domains and the solution of an auxiliary game involving one pursuer and one evader. Conditions are
obtained under which the pursuer can guarantee equality of the states at the terminal time, and these conditions
are then extended to the multi-pursuer setting. A positive number πœ™ is introduced, defined as the infimum of all
shifts 𝑙 for which the evader's attainability ball is covered by the union of the pursuers' shifted attainability balls.
Under a geometric condition on the initial positions, this number is shown to coincide with the value of the game.
An illustrative example in 𝑙2 is presented to demonstrate the applicability of the established results.

Keywords

Pursuit–evasion differential games; multi-agent systems; integral control constraints; geometric control constraints.

References

Adamu, J., Muangehoo, K., Badakaya, A. J., & Rilwan, J. (2020). On pursuit-evasion differential game problem
in a Hilbert space. AIMS Mathematics, 5(6), 7467–7479.
Ahmad, I., Kumam, P., Ibragimov, G. I., Rilwan, J., & Kumam, W. (2019). An optimal pursuit differential game
problem with one evader and many pursuers. Mathematics, 7(9), 842.
Ahmed, I., Wiyada, K. W., Ibragimov, G. I., & Rilwan, J. (2020). Pursuit differential game problem with multiple
players on a closed convex set with more general integral constraints. Thai Journal of Mathematics, 18(2), 551
561. http://thaijmath.in.cmu.ac.th
Badakaya, A. J. (2017). Value of differential game problems with multiple players in a certain Hilbert space.
Journal of the Nigerian Mathematical Society, 8, 287–305.
Badakaya, A. J., Tsoho, S. M., & Salmi, M. (2024). On some l-catch pursuit differential games with different
players. Dynamic Equations, Differential Equations and Dynamical Systems. https://doi.org/10.1007/s12591-023
00673-8
Borodo, B. B., Minjibir, M. S., & Badakaya, A. J. (2025). Pursuit differential game problem with component
wise constraints in l∞. Journal of Optimization Theory and Applications, 207, Article 31.
https://doi.org/10.1007/s10957-025-02785-3
Gbande, D. T., Cheme, D. T., Nyimkor, B., & Adamu, R. A. (2025). Pursuit problem of a linear differential game
for many numbers of players with geometric and Gronwall type constraints on players controls. Journal of
Advances in Mathematics and Computer Science, 40(4), 57–66. https://doi.org/10.9734/jamcs/2025/v40i41988
Ibragimov, G. I. (2005). Optimal pursuit with countably many pursuers and one evader. Differential Equations,
41, 627–635.
Ibragimov, G. I. (1998). A game of optimal pursuit of one object by several. Journal of Applied Mathematics and
Mechanics, 62(2), 187–192.
Ibragimov, G. I., & Salimi, M. (2009). Pursuit-evasion differential game with many inertial players. Mathematical
Problems in Engineering. https://doi.org/10.1155/2009/653723
Ibragimov, G. I., & Kuchkarov, A. Sh. (2017). Fixed duration pursuit-evasion differential game with integral
constraints. Journal of Physics: Conference Series, 435. https://doi.org/10.1088/1742-6596/435/1/012017
Ibragimov, G. I., Abd Rashid, N., Kuchkarov, A., & Ismail, F. (2015). Multi-pursuer differential game of optimal
approach with integral constraints on controls of the players. Taiwanese Journal of Mathematics, 19, 963–976.
Ibragimov, G. I., Hussin, N. A. (2010). A pursuit-evasion differential game with many pursuers and one evader.
Malaysian Journal of Mathematical Sciences, 4, 183–194.
Ibragimov, G. I., Inomiddinov, S., Kurbonbekova, O., Pansera, B. A., & Khodjimet, A. (2026). Differential game
of multiple pursuers and one evader with integral constraint of special form. Journal of Dynamics and Games, 14,
72–82. https://doi.org/10.3934/jdg.2025023
Ibragimov, G. I. (2015). Simple motion pursuit differential game of many pursuers and one evader on convex
compact set. International Journal of Pure and Applied Mathematics, 102(4), 733–745.
Ivanov, R. P., & Ledyaev, Yu. S. (1981). Optimality of pursuit time in a simple motion differential game of many
objects. Trudy Matematicheskogo Instituta imeni V. A. Steklova, 158, 87–97.
Jaafaru, A. B., & Gafurjan, I. (2011). Differential game described by infinite system of DE’s of 2nd order: The
case of negative coefficients. International Journal of Pure and Applied Mathematics, 70(7), 927–938.
of
Jaafaru, A. B., & Gafurjan, I. (2012). On some pursuit and evasion differential game problems for an infinite
number
first-order
differential
https://doi.org/10.1155/2012/717124
equations.
Journal
of
Applied
Mathematics.
John, L., Salmon, J. L., Willey, L. C., Casbeer, D., Garcia, E., & Von Mall, A. (2020). Single pursuer and two
cooperative evaders in the border defense differential game. Journal of Aerospace Information Systems.
https://doi.org/10.2514/1.1010766
Leong, W. J., & Ibragimov, G. I. (2008). A multiperson pursuit problem on a closed convex set in Hilbert spaces.
Far East Journal of Applied Mathematics, 33(2), 205–214.
Makkapati, V. R., & Tsiotras, P. (2019). Optimal evading strategies and task allocation in multi-player pursuit
evasion problems. Dynamic Games and Applications. https://doi.org/10.1007/s13235-019-00319-x
Rilwan, J., Kumam, P., Badakaya, A. J., & Amad, I. (2020). A modified dynamic equation of evasion differential
game problem in Hilbert space. Thai Journal of Mathematics, 18(1), 199–211.
Rilwan, J., Ferrara, M., & Badakaya, A. J. (2023). On pursuit and evasion game problems with Gronwall-type
constraints. Quality & Quantity, 57, 5551–5562. https://doi.org/10.1007/s11135-023-01616-9
Rilwan, J., Fotia, P., & Ferrara, M. (2023). On game value of a differential game problem with Gronwall-type
constraints on players control functions. Decisions in Economics and Finance, 46, 319–333.
https://doi.org/10.1007/s10203-023-00389-y
Salimi, M., Ferrara, M. (2018). Differential game of optimal pursuit of one evader by many pursuers. International
Journal of Game Theory. https://doi.org/10.1007/s00182-018-0638-6
Salimi, M., Ibragimov, G. I., Stefen, S., & Somayeh, S. (2015). On a fixed duration pursuit differential game with
geometric and integral constraints. Dynamic Games and Applications. https://doi.org/10.1007/s13235-015-0161
3
Samatov, B. T. (2013). Problems of group pursuit with integral constraints on controls of the players II.
Cybernetics and Systems Analysis, 49(6), 907–921.
Satimov, N. Y. (1981). Problem of pursuit and evasion in differential games. Mathematical Notes, 29(3), 455
477.
Soravia, P. (1993). Pursuit-evasion problem and viscosity solution of Isaacs equation. SIAM Journal on Control
and Optimization, 31, 604–623.
Subbotin, A. I., & Chentsov, A. G. (1981). Optimization of guaranteed result in control problem. Moscow, Russia.
Sun, W., & Tsiotras, P. (2017). Multiple-pursuer/one-evader pursuit-evasion game in dynamic flowfields. Journal
of Guidance, Control, and Dynamics, 40. https://doi.org/10.2514/1.G002125
Umar, B. M., Rilwan, J., Danyaro, L. M., Muhammad, A. B., & Bagare, S. A. (2025). Guaranteed pursuit time
for an infinite system in lβ‚‚ with geometric constraints. Bangmod International Journal of Mathematics and
Computer Science, 11(4), 63–74. https://doi.org/10.58715/bangmodjmcs
Vagin, D. A., & Petrov, N. N. (2002). A problem of group pursuit with phase constraints. Journal of Applied
Mathematics and Mechanics, 66, 225–232.
Von Mall, A., Garcia, E., Casbeer, A., Manickam, S., & Swar, S. C. (2019). Multiple pursuer single evader border
defense differential game. Journal of Aerospace Information Systems. https://doi.org/10.2514/6.2019-1162
Weintraub, I. T., Patcher, M., & Garcia, E. (2020). An introduction to pursuit-evasion differential games.
arXiv:2003.05013v1 [math.OC].